Advertisement

loader

Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Advice pls.Sertraline no longer effective.

(5 Posts)
Privateandconfidentialplease Thu 26-Oct-17 00:54:51

I have been on sertraline for 6 months now, the max dose for alot of that time. It seemed to be effective after a few months but then I took a dip. I really don't know what is happening with me. I feel very anxious and jittery alot of the time. My thoughts are all over the place and I can't concentrate or focus on anything. Even writing this is hard, so sorry if I am all over the place. My depression is getting worse and this jittery feeling inside that makes me feel something awful is about to happen is also there alot more. Still not as bad as before I started taking the meds but certainly in the wrong direction really. I need to get better not worse. I find it hard to even do meditations now which used to help.
My family and friends that I have told don't understand. They really don't. I have been having intrusive thoughts too. There I said it. I have not told anyone as it makes me sound crazy. I don't think I would hurt myself but the thought is there alot. I very much want to live and be healthy so I don't know why I think these things.
I dont want to switch meds.I did online cbt for a short while but I seem to have forgotten anything from it.
I dont want to feel down like this any more and I don't want to feel this anxiety any longer.
Can anyone offer advice or something uplifting please.

Insomnibrat Thu 26-Oct-17 02:01:58

Ok, so the first thing to do is to make an appointment as soon as you can to see your GP.

Speaking from experience, it is not unusual at all to work your way through a variety of antidepressants before finding one which suits. (I have been through Sertraline, Citralopram, Duloxetiene, Mirtazapine, Fluoxetiene et al). In almost all these cases, for me, there was some improvement in mood before that subsided and I felt easily as bad as I had before. Don't panic, as much as a pain in the arse it is, this can be common.

Tell him you are especially suffering anxiety symptoms at the moment, they can prescribe an anti anxiety med to run alongside your antidepressant, such as Propranolol, while they decide to handle your current medication going forward.

Don't worry about the CBT thing, although it works for some people I did it too and found it to be like trying to talk a broken leg better.

In the meantime, try to be kind to yourself. The fact you're not responding to a certain drug (past a certain point) isn't your fault or really within the realms of your control. The Dr WILL have been through this before and can help. There's even a good chance the AD is fine, but the anxiety just needs managing.

Little things help me a lot, put off none essential tasks, the world won't stop turning if you opt out until you feel a bit more levelled out.

Insomnibrat Thu 26-Oct-17 02:10:42

Incidentally, with the intrusive thoughts, although alarming I think these are also quite typical in your circumstances. You're posting here, asking for advice and are aware the thoughts are present. That's good.

I actually think these 'intrusive thoughts' are linked to an increase in anxiety. The fight or flight instinct in us, the adrenaline we feel when we are in a state of being so anxious, so constantly can easily trigger these feelings.

I hear voices, ive NEVER admitted that to anyone before either, but they're very passive, and always during periods of being 'up' or during anxious episodes. They don't instruct me to do anything, they're just like hearing parts of a conversation from in another room, but they are very real.

If you do feel the need to act on any of your intrusive thoughts then that's the time to take action, to be rational, to shout for help from a real person. I think we all have those thoughts from time to time, the mind is SUCH a delicate vessel.

Insomnibrat Thu 26-Oct-17 02:12:34

And stop feeling guilty about being ill. You're not well, it isn't your fault. You don't need permission to not be ok. flowers

Privateandconfidentialplease Thu 26-Oct-17 22:50:16

Thank you for the advice, insomnibrat. I actually have got some propranolol. I took it twice before a few months ago.I didn't see much difference. I took it before an activity I used to do that I was struggling massively with. Maybe I could talk to my doc about using that more if I need. I don't want to swap ad's. I know I may have to but I would like to try a bit longer on sertraline.

I do feel guilty a lot of the time.I am exhausted so am going to try to sleep.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now